Hydroxy & Skin Rash

Hi

I am a diagnosed lupey, used to suffer from a really bad itchy blistered red rash, could come up anywhere but mostly on hands and face. I took myself off hydroxy a year or so ago ( having been on it for 5+ years) after doing some basic research into side effects, I found that the rash could be one, in rare cases but has happened. I haven't had the rash since!

BUT really suffering complete exhaustion now, rhumy advises to go back on the hydroxy, in fact she was very put out, and basically rude about the fact I really don't want to go back on it again, saying its 'the' drug for my symptoms. The rash was so bad and left horrid red scarring I'm not going back.

I wondered if anyone else has had similar incidences and if there are any other drugs you find helps the fatigue. Back to my GP tomorrow, not sure if they can help but we shall see.....Thanks

3 Replies

oldestnewest
  • Hi Bexs, sorry you're having problems. I'm afraid I have had the opposite problem to you, my rheumy wanted to take me off hrdroxy as I had been on it for 20 years and as soon as I stopped it my skin rashes went crazy! She then put me back on it just 3 days a week and thankfully this straight away eased the rashes. I'm also on Myco and steroids, and have to use 50+ sunblock every day all year round on face, hands and anywhere not covered up. Hrdroxy really is a great drug for our conditions, so get all the advice and info you can to enable you and your Drs to make an informed decision. Good luck.

  • I understand being afraid to go back on a drug that caused damage before, I'm having the same conundrum with an immunosuppressant at the moment.

    But bear in mind that the reaction to the drug could be entirely different this time round, who knows maybe it would not be a problem. Hydroxy gives me skin issues too and I hate it for that reason. But it is the best at controlling fatigue and cognitive impairment and, most importantly, reduces the severity of flares if you have one. So I'm choosing at the moment to stay at low dose of hydroxy.

    I would just give it another try and stop it immediately if the rashes re-appear.

  • Thanks fore the comments, GP was no use, but she did confirm that I had the right to not take the hydroxy if I didn't want to and the consultant should abide by my decision. so gone back to Rheumy, awaiting a telephone consultation.

You may also like...